Hail, Renville
- When
- June 2, 7:32 AM CST to 7:35 AM CST
- Where
- Renville County, 10.46 mi W of Sherwood
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 48.960, -101.850
A strong thunderstorm produced nickel sized hail over Renville County in the morning.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BIS wrote it up.
A strong thunderstorm produced nickel sized hail over Renville County in the morning.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 2, 2:23 AM CST, 5 hours 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 323 AM CDT THU JUN 2 2011 .SHORT TERM...MODELS ARE ALL CONSISTENT IN OVERALL TREND OF SURFACE LOW AND THE ASSOCIATED UPPER LEVEL SHORT WAVE/LOW THAT WILL MOVE NORTHEAST ACROSS THE UPPER PLAINS TODAY AND TONIGHT. THE WRF AND NAM BOTH DEVELOP THUNDERSTORMS EARLY THIS MORNING AS A WEAK SHORT WAVE LIFTS ACROSS THE AREA BUT THE OTHER MODELS DO NOT. LEAN TOWARD THE STABLE MODELS AND WILL LOWER POPS OVER PREVIOUS FORECAST BUT NOT TAKE THEM OUT COMPLETELY. SHOULD SEE STRONG WARM ADVECTION TODAY AHEAD OF THE LOW. PREVIOUS FORECAST OF MAX TEMPS TODAY LOOKS GOOD. THE POTENTIAL FOR THUNDERSTORMS SHOULD BE BETTER LATER THIS AFTERNOON AND EVENING AS THE SURFACE LOW MOVES THROUGH THE AREA ESTABLISHING FAIRLY GOOD CONVERGENCE ALONG A COLD FRONT AND WARM FRONT. THERE WILL BE SOME POTENTIAL FOR SEVERE THUNDERSTORMS...MAINLY LARGE HAIL. WILL KEEP A CHANCE OF PRECIP IN THE FORECAST FRIDAY AS COOLER MOIST AIR WRAPS AROUND THE BACK OF THE LOW. TEMPERATURES FRIDAY SHOULD BE COOLER AND CLOSER TO NORMAL. .LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY MEDIUM RANGE MODELS IN FAIR SHAPE WITH MAIN FEATURES WITH USUAL DISAGREEMENT OF IN SMALLER SCALE. WILL USE A BLEND OF GFS/ECMWF FOR THE EXTENDED GRIDS TONIGHT. PERSISTENT CONUS RIDGING THROUGH THE EXTENDED THOUGH WITH UP TO THREE SEPARATE CLOSED LOWS SURROUNDING THE RIDGE. THE EXTENDED FORECAST WILL HINGE ON HOW PIECES OF ENERGY IN THESE LOWS MOVE IN BROAD STREAM OF WESTERLIES MOVING FROM CLOSED LOW OFFSHORE CALIFORNIA COAST AND TROUGHING FROM POLAR LOW TO LAST SYSTEM MOVING FROM HUDSON BAY TO OFFSHORE EAST COAST. SCATTERED LOW END CHANCE POPS FOR MOST OF EXTENDED WITH BEST CHANCE FOR LONGER LASTING SIGNIFICANT PRECIPITATION IS EARLY NEXT WEEK WHERE MODEL QPF IS CENTERED ALONG CANADIAN BORDER AND THEN AGAIN WITH LARGE PRECIPITATION CENTER OVER WESTERN NORTH DAKOTA. TEMPERATURES WILL REMAIN NEAR HIGH END OF SEASONABLE WITH STRONG RIDGING OVER THE CENTRAL US MODERATED BY TRANSIENT LOW PRESSURE LOBES. && .AVIATION...EARLY MORNING CONVECTION REMAINS POSSIBLE BUT LESS LIKELY AS STRONG MCS IN KANSAS AND NEBRASKA APPEARS TO BE BLOCKING ADVECTION OF MOISTURE NORTH ON STRONG 85H WINDS. HOWEVER LATE THIS AFTERNOON BETTER CHANCES OF ISOLATED SEVERE THUNDERSTORM WITH HAIL MAIN THREAT. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && TSW/HAW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 344 AM CDT THU JUN 2 2011 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-030845- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 344 AM CDT THU JUN 2 2011 /244 AM MDT THU JUN 2 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT RIVER FLOOD WARNINGS AND ADVISORIES ARE IN EFFECT THROUGHOUT THE FORECAST AREA. SEE WWW.WEATHER.GOV/BIS FOR DETAILS. THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. STRONG CAPE AND GOOD SHEAR INDICATE POTENTIAL FOR SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON FRIDAY...THEN A CHANCE THROUGH THE MAJORITY OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2011Every state in 2011This day in weather historyWarnings in North Dakota, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 306738.